Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 154, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 7, 2006, 6:36 PM EDT for Harris County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 6:36 PM EDT (22:36 UTC)
- Expired
- May 7, 2006, 7:07 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Harris County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072236 SVRFFC GAC145-072315- /O.NEW.KFFC.SV.W.0154.060507T2236Z-060507T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 PM EDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRIS COUNTY IN WEST CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR PINE MOUNTAIN VALLEY...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY HALL...PINE MOUNTAIN AND F.D ROOSEVELT STATE PARK. IN ADDITION TO LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3289 8492 3272 8500 3259 8471 3281 8464 $$
1 follow-up statement
000 WWUS52 KFFC 072307 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 705 PM EDT SUN MAY 7 2006 GAC145-072315- /O.CAN.KFFC.SV.W.0154.000000T0000Z-060507T2315Z/ HARRIS GA- 705 PM EDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF HARRIS COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3289 8492 3272 8500 3259 8471 3281 8464 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:05 PM EDT, 31 minutes earlier.
Area forecast discussion, May 7, 6:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT SUN MAY 7 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) SHORTWAVE SWEEPING ACROSS THE REGION THIS AFTERNOON SHOULD BE EAST OF THE STATE BY MONDAY MORNING. PRECIPITATION WILL BE ENDING AS A SURFACE LOW DEEPENS ALONG THE CAROLINA COAST ON THE OLD BOUNDARY THAT HAS BEEN PLAGUING THE REGION FOR THE PAST SEVERAL DAYS FINALLY DRIVES THIS FEATURE SOUTH IF THE FORECAST AREA. DRIER AND MORE STABLE AIRMASS SETTLES IN ACROSS NORTH AND CENTRAL GEORGIA. THE UPPER FLOW OVER THE SOUTHEASTERN U.S. BECOMES WEAKLY NORTHWEST AS AN UPPER RIDGE BUILDS OVER THE MISSISSIPPI VALLEY. THE NAM MOVES THE RIDGE AXIS EAST MUCH FASTER THAN THE GFS WHICH KEEPS US UNDER OR EAST OF THE RIDGE THROUGH THE DAY TUESDAY. I WILL START TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS BACK INTO WESTERN PORTIONS OF THE FORECAST AREA BY LATE IN THE DAY TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) UPPER FLOW STARTS OUT SOUTHWESTERLY AHEAD OF A WEAK SHORTWAVE MOVING INTO THE MISSISSIPPI VALLEY. THIS WAVE PASSES OVER THE STATE LATE WEDNESDAY WITH BEST RAIN CHANCES WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. DEPENDING ON THE ULTIMATE STRENGTH OF THIS SYSTEM WE MAY BE DEALING WITH ANOTHER...AT LEAST SLIGHT...RISK OF SEVERE WEATHER AS THIS SYSTEM SWINGS PAST. AFTER THIS SYSTEM PASSES...THE UPPER FLOW BECOMES NORTHWESTERLY UNDER A LARGE UPPER LOW SPINNING ITS WHEELS OVER THE GREAT LAKES. THIS LOW REMAINS IN PLACE THROUGH THE END OF THE EXTENDED FORECAST WITH LITTLE TO NO PRECIPITATION CHANCES SEEN LATE THURSDAY THROUGH SUNDAY. && .AVIATION... .WEAK WEDGING PUSHING INTO NORTHWEST GEORGIA THIS EVENING. IFR CEILINGS SPREADING INTO ATL IN NEXT HOUR OR TWO...EXPECTED TO LAST THROUGH THE NIGHT...IMPROVING AFTER SUNRISE. VISIBILITY 3 TO 5SM IN FOG...LOWERING BELOW 3SM AFTER MINIGHT. WINDS REMAINING EAST 10 MPH OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 57 75 59 80 / 20 5 10 10 ATHENS 54 75 56 81 / 30 10 10 5 GAINESVILLE 54 73 56 79 / 20 10 10 10 ROME 53 80 52 83 / 20 5 10 20 COLUMBUS 61 81 63 86 / 20 10 10 10 MACON 58 80 58 85 / 30 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, May 7, 11:07 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EDT SUN MAY 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1107 AM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND SOUTH GEORGIA TODAY. .SYNOPSIS... A WEAK FRONT WILL REMAIN OVER THE REGION THROUGH TONIGHT AS AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... ALTHOUGH CAPE VALUES WILL BE INCREASING TO 800 TO 1200 AND LIFTED INDICES LOWERING TO MINUS 2 TODAY...DAYTIME HEATING WILL BE MINIMAL DUE TO INCREASING CLOUDS AND LARGE AREAS OF RAIN. THEREFORE ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND SOUTH OF A LINE FROM LA GRANGE...TO FORSYTH...TO LOUISVILLE...AND BETWEEN THE HOURS OF NOON AND 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAIN DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, May 7, 2:36 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN MAY 7 2006 GAZ085-096>098-109-071915- 236 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DODGE...TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES UNTIL 315 PM EDT... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RODDY...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DODGE...TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES. IN ADDITION...THIS STORM CONTAINS VERY HEAVY RAINFALL WITH RATES UP TO AN INCH PER HOUR...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SUN MAY 7 2006 GAZ020-021-032-072115- 428 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SUN MAY 7 2006 GAZ020-021-032-072115- 428 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT SUN MAY 7 2006 GAZ066-067-072200- 500 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TROUP AND MERIWETHER COUNTIES UNTIL 600 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HOGANSVILLE TO 21 MILES WEST OF ABBOTTSFORD...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:57 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT SUN MAY 7 2006 GAZ066-067-078-072300- 557 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 700 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST POINT...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARRIS...TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 6:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT SUN MAY 7 2006 GAZ033-045-046-072300- 607 PM EDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN ROCKDALE...DEKALB AND FULTON COUNTIES UNTIL 700 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ATLANTA...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS ROCKDALE...DEKALB AND FULTON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.